StephCC

Did Accutane Twice And Still Have Acne. Anyone Else?

7 posts in this topic

Hi, I'm 25 and still getting acne. When I was 16 AND 21 I did Accutane. The first time, I had pretty clear skin for about a year or so, and in college the second time, I saw almost no satisfaction after a few months being off it. Anyone else have less than satisfactory results from Accutane? I'm back on an antibiotic (Doryx/doxycyclin). I can't be on coventional birth control pills anymore because of a migraine correlation, but I'm on the implant/Nexplanon. I'm really anxious to clear up my jaw/cheeks. Any suggestions and anyone else sharing my frustration?

Share this post


Link to post
Share on other sites

I did 3 rounds of accutane through the years and my skin was all clear while i was on it, but once i stopped the acne came back. you look good btw, acne or not.

Share this post


Link to post
Share on other sites

Thank you! My photo is from 6 months ago though and since then my acne has gotten bad worse. My dermatologist wants to try me on Accutane a THIRD time after seeing him yesterday since I'm not responding much to Doryx 200 mg.

Share this post


Link to post
Share on other sites

Hi, I'm 25 and still getting acne. When I was 16 AND 21 I did Accutane. The first time, I had pretty clear skin for about a year or so, and in college the second time, I saw almost no satisfaction after a few months being off it. Anyone else have less than satisfactory results from Accutane? I'm back on an antibiotic (Doryx/doxycyclin). I can't be on coventional birth control pills anymore because of a migraine correlation, but I'm on the implant/Nexplanon. I'm really anxious to clear up my jaw/cheeks. Any suggestions and anyone else sharing my frustration?

I was on tane 2 years ago, did a 7 month course. 3 months after finishing up the medication I started to break out again. I decided to try Spirolactone to treat my acne, because I wanted nothing to do with another Accutane course. I also have bad reactions to antibiotics if I am on them for more than 2 weeks, bad inflammation in my joints. Plus in my opinion antibiotics usually mean more acne once you stop taking them or in a few months when they stop being effective. Anyway back to the spiro treatment, I never looked back after starting it. Cleared me up quickly, I have been taking 100mg daily for the last 15 months, and I stay clear. Maybe a white head here and there but no break outs of any kind. I've had no side effects at all, it's really been just a great treatment for me. It's used to treat hormonal acne in women only. Judging by the location of your acne, it's likely it is hormonal. I'd give it a shot if I were you. Dermatologist sometime prescribe it, Endocronigists will prescribe it ( although getting a referral and a appt with one is a lengthily process) I get mine prescribed to me from my OBGYN. My derm was never big on thinking my acne was hormone related so she wasn't willing to prescribe it. Seeing as to how well it works for me, looks like my derm was wrong.

Do some searches for it on this site and you will see lots of women having success with it. A member names green gables also has some very informative threads about spiro and she's a book of knowledge when it comes to hormones and acne treatments.

1 person likes this

Regimen:

AM: CeraVe foaming face wash, 100mg Spirolactone

PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+

Been taking Sprio since 1/2013


Share this post


Link to post
Share on other sites

I'm 2 months into it right now and remaining pessimistic since I still seem to get bouts of breakouts. I finally had clear, smooth skin for a couple of weeks, it was like a miracle, but I just had another breakout and I'm sure I'm going to be one of those people whose acne relapses after accutane. It's a pain how everything always seems too good to be true when it comes to acne.

1 person likes this

Share this post


Link to post
Share on other sites

Good idea with spiro. I actually was on it a long time ago in combination with antibiotics, so I could mention it again to my derm now (he's seriously willing to put me on anything, which is great, because he knows I've been on nearly anything and just wants to go with whatever has worked in the past or something new if necessary). Update is my derm has me on BACTRIM now for the next 30 days to see if it helps and then Accutane if it doesn't work.

Share this post


Link to post
Share on other sites

Sounds like a external trigger since it resurfaces within 1 year for the first time and months after entering college. I did accutane and it came back after 2 years. Then I did a guess and check on myself and found that it's my sleeping habit and exercise. I'm now only getting a zit once every 2 weeks to a month.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now